Endomorphism algebras of motives attached to elliptic modular forms
Annales de l'Institut Fourier, Volume 53 (2003) no. 6, pp. 1615-1676.

We study the endomorphism algebra of the motive attached to a non-CM elliptic modular cusp form. We prove that this algebra has a sub-algebra isomorphic to a certain crossed product algebra X. The Tate conjecture predicts that X is the full endomorphism algebra of the motive. We also investigate the Brauer class of X. For example we show that if the nebentypus is real and p is a prime that does not divide the level, then the local behaviour of X at a place lying above p is essentially determined by the corresponding valuation of the p-th Fourier coefficient of the form.

On étudie l’algèbre des endomorphismes du motif associé à une forme modulaire parabolique sans une multiplication complexe. On démontre que cette algèbre possède une sous-algèbre isomorphe à une algèbre X de type produit croisé. La conjecture de Tate prédit que X est l’algèbre des endomorphismes du motif. On étudie également la classe de Brauer de X. Par exemple quand le nebentypus est réel et p est un nombre premier qui ne divise pas le niveau, on démontre que le comportement local de X en une place dominant p est déterminé essentiellement par la valuation correspondante du p-ième coefficient de Fourier de la forme.

DOI: 10.5802/aif.1989
Classification: 11G18
Keywords: endomorphism algebras, modular motives, Tate conjecture, filtered (φ,N)-modules, Newton polygons, symbols
@article{AIF_2003__53_6_1615_0,
     author = {Brown, Alexander F. and Ghate, Eknath P.},
     title = {Endomorphism algebras of motives attached to elliptic modular forms},
     journal = {Annales de l'Institut Fourier},
     pages = {1615--1676},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {53},
     number = {6},
     year = {2003},
     doi = {10.5802/aif.1989},
     mrnumber = {2038777},
     zbl = {1050.11062},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.1989/}
}
TY  - JOUR
TI  - Endomorphism algebras of motives attached to elliptic modular forms
JO  - Annales de l'Institut Fourier
PY  - 2003
DA  - 2003///
SP  - 1615
EP  - 1676
VL  - 53
IS  - 6
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.1989/
UR  - https://www.ams.org/mathscinet-getitem?mr=2038777
UR  - https://zbmath.org/?q=an%3A1050.11062
UR  - https://doi.org/10.5802/aif.1989
DO  - 10.5802/aif.1989
LA  - en
ID  - AIF_2003__53_6_1615_0
ER  - 
%0 Journal Article
%T Endomorphism algebras of motives attached to elliptic modular forms
%J Annales de l'Institut Fourier
%D 2003
%P 1615-1676
%V 53
%N 6
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.1989
%R 10.5802/aif.1989
%G en
%F AIF_2003__53_6_1615_0
Brown, Alexander F.; Ghate, Eknath P. Endomorphism algebras of motives attached to elliptic modular forms. Annales de l'Institut Fourier, Volume 53 (2003) no. 6, pp. 1615-1676. doi : 10.5802/aif.1989. https://aif.centre-mersenne.org/articles/10.5802/aif.1989/

[AL78] A.O.L. Atkin; Wen Ch'ing Winnie Li Twists of newforms and pseudo-eigenvalues of W-operators, Invent. Math., Tome 48 (1978) no. 3, pp. 221-243 | Article | MR: 508986 | Zbl: 0369.10016

[BR93] D. Blasius; J. Rogawski. Motives for Hilbert modular forms, Invent. Math., Tome 114 (1993), pp. 55-87 | Article | MR: 1235020 | Zbl: 0829.11028

[Bre01] C. Breuil Lectures on p-adic Hodge theory, deformations and local Langlands, Advanced Course Lecture Notes, Tome 20

[Del69] P. Deligne Formes modulaires et représentations -adiques, Séminaire Bourbaki, 1968/1969 (Lecture Notes in Math.) Tome 179, exp. 355 (1971), pp. 139-172 | Numdam | Zbl: 0206.49901

[Dem72] M. Demazure Lectures on p-divisible groups, Lecture Notes in Math., Tome 302, Springer-Verlag, 1972 | MR: 344261 | Zbl: 0247.14010

[DR73] P. Deligne; M. Rapoport Les schémas de modules de courbes elliptique, Modular functions of one variable, II (Proc. Internat. Summer School, Univ. Antwerp, Antwerp, 1972) (Lecture Notes in Math.) Tome Vol. 349 (1973), pp. 143-316 | Zbl: 0281.14010

[Fal83] G. Faltings Endlichkeitssätze für abelsche Varietäten über Zahlkörpen, Invent. Math., Tome 73 (1983), pp. 349-366 | Article | MR: 718935 | Zbl: 0588.14026

[FM83] J.-M. Fontaine; B. Mazur Geometric Galois representations, Ser. Number Theory, Tome 1, International Press, 1995 | MR: 1363495 | Zbl: 0839.14011

[Hid00] H. Hida Modular Forms and Galois Cohomology, Cambridge University Press, Cambridge, 2000 | MR: 1779182 | Zbl: 0952.11014

[Jan92] U. Jannsen Motives, numerical equivalence, and semi-simplicity, Invent. Math., Tome 107 (1992) no. 3, pp. 447-452 | Article | MR: 1150598 | Zbl: 0762.14003

[Mom81] F. Momose On the -adic representations attached to modular forms, J. Fac. Sci. Univ. Tokyo, Sect. IA Math., Tome 28 (1981), pp. 89-109 | MR: 617867 | Zbl: 0482.10023

[Quer98] J. Quer La classe de Brauer de l'algèbre d'endomorphismes d'une variété abélienne modulaire, C. R. Acad. Sci. Paris, Sér. I Math., Tome 327 (1998) no. 3, pp. 227-230 | Article | MR: 1650241 | Zbl: 0936.14032

[Rib80] K. Ribet Twists of modular forms and endomorphisms of abelian varieties, Math. Ann., Tome 253 (1980) no. 1, pp. 43-62 | Article | MR: 594532 | Zbl: 0421.14008

[Rib81] K. Ribet Endomorphism algebras of abelian varieties attached to newforms of weight 2, Seminar on Number Theory, Paris 1979-1980 (Progr. Math.) Tome 12 (1981), pp. 263-276 | Zbl: 0467.14006

[Rib92] K. Ribet Abelian varieties over and modular forms, Proc. KAIST Math. Workshop (1992), pp. 53-79

[Sch90] A. Scholl Motives for modular forms, Invent. Math., Tome 100 (1990), pp. 419-430 | Article | MR: 1047142 | Zbl: 0760.14002

[Ser81] J.-P. Serre Quelques applications du théorème de densité de Chebotarev, Publ. Math. Inst. Hautes Études Sci., Tome 54 (1981), pp. 323-401 | Numdam | MR: 644559 | Zbl: 0496.12011

[Shi71] G. Shimura On elliptic curves with complex multiplication as factors of the Jacobians of modular function fields, Nagoya Math. J., Tome 43 (1971), pp. 199-208 | MR: 296050 | Zbl: 0225.14015

[Shi73] G. Shimura On the factors of the Jacobian variety of a modular function field, J. Math. Soc. Japan, Tome 25 (1973), pp. 523-544 | Article | MR: 318162 | Zbl: 0266.14017

[Ste00] W. Stein The first newform such that (a n )(a 1 ,a 2 ,...) for all n (2000) (Preprint)

[Vol01] M. Volkov Les représentations -adiques associées aux courbes elliptiques sur p , J. reine angew. Math., Tome 535 (2001), pp. 65-101 | Article | MR: 1837096 | Zbl: 1024.11038

Cited by Sources: